Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 301, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 27, 2019, 12:17 AM CDT for 5 counties in Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2019, 12:17 AM CDT (05:17 UTC)
- Expired
- Aug 27, 2019, 1:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, OK, Cherokee County, OK, Muskogee County, OK, Sequoyah County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 10:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 12:15 AM CDT, 2 minutes earlier.
Area forecast discussion, Aug 27, 12:15 AM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1215 AM CDT Tue Aug 27 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR to MVFR conditions are common across eastern Oklahoma and western Arkansas early this morning with IFR conditions occurring in the heavier thunderstorms. Will keep thunderstorms in the TAF for the western Arkansas sites and KMLC until 11z at the latest. Conditions improve during the day on Tuesday. && .PREV DISCUSSION... /Issued 901 PM CDT Mon Aug 26 2019/ DISCUSSION... Severe thunderstorms continue to develop in the vicinity of the cold front that is advancing into northeast Oklahoma at this hour. The front is currently near a Copan to Red Rock line. The airmass just in advance of the cold front is still uncapped with surface based cape running in the vicinity of 5000 J/kg. Still the potential for a tornado over the next hour or so across northeast Oklahoma if any of the discrete cells can stay rooted along the surface boundary. As the cap strengthens over the next few hours the activity will become more elevated as the cold front spreads south. Still expecting a cluster of storms to develop overnight across southern portions of the area as the low level jet increases. Have made some adjustments to pops for Tonight to reflect current trends in short-term model guidance. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, Aug 26, 4:52 PM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Mon Aug 26 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Mon Aug 26 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After 6 PM.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Generally along and north of a line from
McAlester Oklahoma to Fort Smith Arkansas.
ONSET...After 6 PM.
AREA AT GREATEST RISK...Northeast Oklahoma.
FLASH FLOOD.
RISK...Limited.
AREA...Along and north of Interstate 40.
ONSET...After 9 PM.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Hot and humid conditions continue late this afternoon with
dangerous heat index values for much of eastern Oklahoma
and west central Arkansas into the evening. Please follow
heat safety rules if you must be outside this afternoon and
early evening.
Storms will develop or spread into northeast Oklahoma by early
evening associated with an approaching cold front. Strong
instability and sufficient wind shear will support the risk
for severe weather. Damaging winds and large hail will be
possible with the initial storms during the evening. The
initial storms may also pose a limited risk of tornadoes, mainly
across northeast Oklahoma. Storms will expand in coverage
through the evening hours with the severe weather hazard
transitioning toward localized damaging winds by late evening
and overnight. The severe weather coverage will gradually wane
during the early morning hours on Tuesday.
Additionally, locally heavy rainfall is likely and may result
in flooding concerns for portions of eastern Oklahoma and
northwest Arkansas that have received recent excessive rains.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY through SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storms may be ongoing early Tuesday with the focus pushing
into southeast Oklahoma and west central Arkansas. Additional
storms may develop Tuesday night into early Wednesday as the
cold front makes only slow progress southward. The continued
chances for showers and storms will raise the potential for
additional heavy rainfall and associated flooding concerns.
A brief dry period is forecast for later this week with
thunderstorm chances returning next weekend.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Aug 26, 11:46 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG 1 SW SPRINGDALE 36.18N 94.14W
08/26/2019 WASHINGTON AR TRAINED SPOTTER
TREE DOWN IN THE MIDDLE OF THE ROAD TO THE EAST OF S 40TH
ST IN SPRINGDALE.
&&
SNIDERLocal storm report, Aug 26, 11:49 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1149 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG GROVE 36.59N 94.77W
08/26/2019 DELAWARE OK LAW ENFORCEMENT
SEVERAL REPORTS OF DAMAGE IN THE AREA OF GROVE AND
WYANDOTTE INCLUDING NUMBER 10 BRIDGE NEAR ELK RIVER WHICH
IS CLOSED DUE TO POWER LINES DOWN. TIME IS ESTIMATED FROM
RADAR.
&&
SNIDERSpecial weather statement, Aug 26, 11:50 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1150 PM CDT Mon Aug 26 2019
OKZ060-061-270515-
Tulsa OK-Rogers OK-
1150 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND
NORTHEASTERN TULSA COUNTIES UNTIL 1215 AM CDT...
At 1150 PM CDT, a strong thunderstorm was located 3 miles southeast
of Collinsville, moving southeast at 35 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Owasso...
Catoosa... Collinsville...
Oologah...
This includes Interstate 44 between mile markers 237 and 240.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
LAT...LON 3645 9564 3616 9571 3616 9574 3623 9587
3643 9585 3642 9581 3648 9581
TIME...MOT...LOC 0450Z 306DEG 29KT 3634 9578Local storm report, Aug 26, 11:57 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1157 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG BELLA VISTA 36.43N 94.23W
08/26/2019 BENTON AR PUBLIC
VIDEO ON SOCIAL MEDIA SHOWS AT LEAST ONE LARGE TREE
UPROOTED ALONG WITH SEVERAL BRACNHES DOWNED. TIME
ESTIMATED FROM RADAR.
&&
SNIDERLocal storm report, Aug 27, 12:01 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT TUE AUG 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM TSTM WND DMG CENTERTON 36.36N 94.29W
08/26/2019 BENTON AR PUBLIC
SEVERAL REPORTS RELAYED BY BROADCAST MEDIA OF TREE AND
PROPERTY DAMAGE ACROSS CENTERTON AND THE SURROUNDING
AREA. TIME IS ESTIMATED BY RADAR.
&&
SNIDERLocal storm report, Aug 27, 12:14 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1214 AM CDT TUE AUG 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM TSTM WND DMG 2 NW BENTONVILLE 36.39N 94.23W
08/26/2019 BENTON AR BROADCAST MEDIA
LARGE TREE BRANCH DOWN NEAR NW 13TH ST. THE MEDIA ALSO
RELAYED A REPORT OF SEVERAL TREES DOWN ACCORDING TO THE
MAYOR OF BENTONVILLE WITHIN THE CITY OF BENTONVILLE. TIME
IS ESTIMATED FROM RADAR.
&&
SNIDERThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:05 PM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Aug 26, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Aug 26, 7:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| Aug 26, 7:47 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 43 min |
| Aug 26, 8:01 PM CDT | Special Weather Statement | TSA | Osage | 44 min |
| Aug 26, 8:08 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 52 min |
| Aug 26, 8:15 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 45 min |
| Aug 26, 8:38 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| Aug 26, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 50 min |
| Aug 26, 8:57 PM CDT | Special Weather Statement | TSA | Nowata | 48 min |
| Aug 26, 9:03 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 42 min |
| Aug 26, 9:17 PM CDT | Tornado Warning | TSA | Nowata, Rogers | 17 min |
| Aug 26, 9:19 PM CDT | Tornado Warning | TSA | Ottawa | 19 min |
| Aug 26, 9:37 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 53 min |
| Aug 26, 9:39 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 51 min |
| Aug 26, 9:48 PM CDT | Special Weather Statement | TSA | Nowata | 42 min |
| Aug 26, 10:05 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 25 min |
| Aug 26, 10:16 PM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Aug 26, 10:23 PM CDT | Areal Flood Advisory | TSA | Delaware, Ottawa | 2 hr |
| Aug 26, 10:27 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 48 min |
| Aug 26, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 47 min |
| Aug 26, 10:52 PM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| Aug 26, 11:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 45 min |
| Aug 26, 11:01 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes | 119 min |
| Aug 26, 11:03 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 42 min |
| Aug 26, 11:06 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes | 3 hr |
| Aug 26, 11:17 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 43 min |
| Aug 26, 11:26 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 49 min |
| Aug 26, 11:28 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 47 min |
| Aug 26, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 47 min |
| Aug 26, 11:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 44 min |
| Aug 26, 11:50 PM CDT | Special Weather Statement | TSA | Rogers | 25 min |
| Aug 27, 12:07 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Mayes, Rogers, Wagoner | 3 hr |
| Aug 27, 12:33 AM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Aug 27, 12:44 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Muskogee, Sequoyah | 46 min |
| Aug 27, 12:49 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah, Wagoner | 3 hr |
| Aug 27, 1:11 AM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 3 hr |
| Aug 27, 1:23 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Sequoyah | 52 min |
| Aug 27, 1:51 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pushmataha | 39 min |
| Aug 27, 2:10 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 3 hr |
| Aug 27, 2:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Aug 27, 2:55 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Aug 27, 3:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 55 min |
| Aug 27, 4:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 40 min |
| Aug 26, 11:34 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Crawford, Franklin, Madison, Washington | 41 min |
| Aug 27, 1:39 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.